Rocky Mountain Journal of Mathematics

Asymptotic Behavior of Solutions of a Two Term Difference Equation

Timothy Peil and Allan Peterson

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 24, Number 1 (1993), 233-252.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Peil, Timothy; Peterson, Allan. Asymptotic Behavior of Solutions of a Two Term Difference Equation. Rocky Mountain J. Math. 24 (1993), no. 1, 233--252. doi:10.1216/rmjm/1181072463.

Export citation


  • R. Agarwal, Difference equations and inequalities: Theory, methods and applications, Marcel Dekker, New York, 1991.
  • C. Ahlbrandt and J. Hooker, Recessive solutions of symmetric three term recurrence relations, in Oscillation, bifurcation and chaos, Proc. of $1986$ annual seminar, CMS Conference Proc. 8 (1987), 3-42.
  • S. Cheng, On a class of fourth order linear recurrence equations, Internat. J. Math. Math. Sci. 7 (1984), 131-149.
  • I. Gyori and G. Ladas, Oscillation theory of delay difference equations, Oxford University Press, to appear.
  • D. Hinton, Disconjugate properties of a system of differential equations, J. Differential Equations 2 (1966), 420-437.
  • G. Jones, Oscillatory solutions of a fourth order linear differential equation, Lecture Notes Pure Appl. Math. (S. Elaydi, ed.), Marcel Dekker 127, 261-266.
  • W. Kelley and A. Peterson, Difference equations: An introduction with applications, Academic Press, San Diego, 1991.
  • V. Lakshmikantham and D. Trigiante, Theory of difference equations: Numerical methods and applications, Academic Press, New York, 1988.
  • R. Mickens, Difference equations, Van Norsrand Reinhold Company, New York, 1987.
  • A. Peterson, On $(k,n-k)$-disconjugacy for linear difference equations, in Qualitative properties of differential equations, Proceedings of the 1984 Edmonton Conference (W. Allegretto and G.J. Butler, eds.) (1986), 329-337.
  • --------, On the sign of Green's functions, J. Differential Equations 21 (1976), 167-178.
  • B. Smith and W. Taylor, Oscillatory and asymptotic behavior of certain fourth order difference equations, Rocky Mountain J. Math. 16 (1986), 403-406.
  • M. Švec, Sur le comportement asymptotique des intégrales de l'équation différentielle $y^(4)+Q(x)y=0$, Czech. Math. J., 8 (1958), 230-244.
  • D.R. Vaughan, A nonrecursive algebraic solution for the discrete Riccati equation, IEEE Trans. Automat. Control 15 (1970), 597-599.